Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 24, 2012, 11:40 PM EDT for Beaufort County, South Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2012, 11:40 PM EDT (03:40 UTC)
- Expired
- Jul 25, 2012, 12:45 AM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, SC
County Beaufort County, SC
The radar
The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3853 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
515
WWUS82 KCHS 250340
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1140 PM EDT TUE JUL 24 2012
SCZ042-047-048-051-250445-
BEAUFORT-COASTAL JASPER-HAMPTON-INLAND JASPER-
1140 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER AND
BEAUFORT COUNTIES THROUGH 1245 AM EDT...
AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM KNOWLES TO PORT
ROYAL TO HUNTING ISLAND...MOVING SOUTH AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BLUFFTON...BURTON...
CALAWASSIE ISLAND...CLARENDON...COOSAWHATCHIE...DALE...FOLLY FIELD...
FRIPP ISLAND...GARDENS CORNER...HILTON HEAD AIRPORT...HILTON HEAD
ISLAND...JASPER...LADYS ISLAND...LAUREL BAY...LEMON ISLAND...OLD
HOUSE...PARRIS ISLAND...POCOTALIGO...PORT ROYAL...ROSE HILL...SHELDON
AND SHELL POINT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3212 8095 3270 8097 3253 8054 3243 8046
3241 8042 3234 8044 3231 8043 3232 8046
3226 8060 3225 8063 3222 8062 3220 8068
3212 8078
TIME...MOT...LOC 0340Z 346DEG 20KT 3252 8090 3237 8071
3233 8046
$$
BSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 24, 9:57 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 24, 9:57 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 957 PM EDT TUE JUL 24 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL REMAIN SOUTH OF THE AREA THROUGH THE WEEK AS A TROUGH OF LOW PRESSURE PERSISTS INLAND. A WEAK COLD FRONT MAY APPROACH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A LINE OF STRONG TO SEVERE TSTMS CONTINUES TO MARCH THROUGH THE CHARLESTON TRI-COUNTY AREA AND COLLETON COUNTY. A LARGE OUTFLOW BOUNDARY IS NOW PRECEDING THE PRIMARY LINE PER KCLX HIGH RESOLUTION REFLECTIVITY DATE SO SHOULD SEE SOME WEAKENING OVER THE NEXT HOUR AS THE LINE MOVES SOUTH. ADJUSTED POPS TO CATEGORICAL ACROSS THESE AREAS WITH SLIGHT CHANCE POPS HOLDING FOR SOUTHEAST GEORGIA. HOURLY TEMPERATURES ARE ON TRACK... BUT WILL LIKELY NEED TO BE ADJUSTED LATER ONCE THE LINE MOVES SOUTH. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... THE 500 MB RIDGE AXIS IS PROGGED TO SHIFT OVER THE AREA ON WEDNESDAY AND OFF THE EASTERN SEABOARD THURSDAY AND FRIDAY...ALLOWING THE INLAND TROUGH TO STRENGTHEN. LOW-LEVELS WILL REMAIN VERY MOIST THROUGH THE PERIOD WITH DEWPOINTS REMAINING IN THE MIDDLE 70S. THE SEABREEZE LOOKS TO REMAIN PINNED NEAR THE COAST UNTIL LATER IN THE AFTERNOONS DUE TO A DEEP WEST SOUTHWEST FLOW. HIGH TEMPS WILL REMAIN ABOVE NORMAL WITH HIGHS IN THE MID AND UPPER 90S EACH DAY. CONVECTION WILL LIKELY TAKE UNTIL EARLY AFTERNOON TO BEGIN POPPING DUE TO A STRONG CAP IN PLACE. HEAT ADVISORY CONDITIONS MAY BE REACHED IN SOME PLACES THURSDAY OR FRIDAY DUE TO VALUES REACHING 110F FOR 2-3 HOURS. && .LONG TERM /THURSDAY THROUGH TUESDAY/... THE GREAT LAKES SHORT WAVE MOVES INTO THE NE SATURDAY...WHICH AMPLIFIES THE TROUGH IN THE EAST. THE APEX OF THIS TROUGH STRETCHES SOUTH TO GA/FL...AND IT MOVES LITTLE THROUGH SUNDAY. BEYOND THAT FOR EARLY NEXT WEEK WE/RE NOT YET CERTAIN AS TO WHETHER OR NOT ADDITIONAL SHORT WAVES DROP INTO THE TROUGH TO MAINTAIN ITS PLACE OVER THE EAST AND SE...OR DOES IT REMAIN VOID OF ANY PERTURBATIONS AND INSTEAD BEGINS TO LIFT OUT. AT THE SURFACE OUR CONFIDENCE IS GOOD THAT THE INLAND TROUGH WILL REMAIN NOT FAR FROM THE LOCAL AREA THROUGH THE WEEKEND. BUT THEN THE QUESTION REMAINS IS TO WHETHER OR NOT A COLD FRONT IS ABLE TO REACH THE FORECAST AREA EARLY NEXT WEEK. CLIMATOLOGY WOULD SUGGEST THE FRONT NEVER GETS THIS FAR SE...SO THIS REMAINS TO BE SEEN. RAIN CHANCES WILL BE IN THE ISOLATED TO SCATTERED RANGE OVER THE WEEKEND...THEN WE PREFER NOTHING MORE THAN ISOLATED COVERAGE MONDAY AND TUESDAY SINCE OUR CONFIDENCE LOWERS. TEMPS WILL REMAIN ABOVE SEASONAL LEVELS SATURDAY AND SUNDAY...TRENDING BACK CLOSER TO NORMAL MONDAY AND TUESDAY. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... KCHS...VFR CONDITIONS WILL PERSIST OVER THE NEXT HOUR OR TWO BEFORE THE POSSIBILITY OF MVFR CIGS/VSBYS INCREASES WITH SHOWERS AND THUNDERSTORMS EARLY TONIGHT. RECENT TRENDS INDICATE A CHANCE OF SHOWERS/THUNDERSTORMS ADVANCING TO THE CHS TERMINAL AROUND 01Z AND LASTING A FEW HOURS BEFORE SHIFTING FURTHER SOUTHEAST. HAVE THEREFORE MAINTAINED VCTS FROM 01-05Z AT THE CHS TERMINAL. SHOULD CONFIDENCE OF SHOWERS AND THUNDERSTORMS INCREASE OVER THE NEXT 2 HOURS...WILL LIKELY NEED TO INCLUDE AT LEAST TEMPO MVFR CIGS/VSBYS AT THE CHS TERMINAL FOR A COUPLE HOUR PERIOD. VFR CIGS/VSBYS ARE THEN EXPECTED TO PREVAIL BY 05Z SHOULD ACTIVITY MAKE IT TO THE TERMINAL AND WILL LIKELY CONTINUE THROUGH 00Z THURSDAY. KSAV...VFR CONDITIONS ARE EXPECTED THROUGH 00Z THURSDAY. EXTENDED AVIATION OUTLOOK...DIURNAL SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE WEEK. && .MARINE... TONIGHT...THE LOCAL WATERS WILL CONTINUE TO BE POSITIONED IN AN AREA BETWEEN THE INLAND TROUGH OF LOW PRESSURE AND SUBTROPICAL HIGH OVER THE ATLANTIC. THIS WILL MAINTAIN THE RELATIVELY TIGHT PRESSURE GRADIENT AND KEEP THE LOW-LEVEL SW FLOW ELEVATED. WINDS WILL MAINLY REMAIN BELOW 20 KT...HIGHEST ACROSS THE SC WATERS. SEAS WILL RUN 2-4 FT WITHIN 20 NM...AND 4-5 FT BEYOND. THUNDERSTORMS MAY MOVE INTO PORTIONS OF THE WATERS THIS EVENING...ESPECIALLY THE SC WATERS...SOME OF WHICH WILL BE STRONG OR EVEN SEVERE WITH DAMAGING WINDS AND FREQUENT LIGHTNING THE MAIN HAZARDS. WEDNESDAY THROUGH SUNDAY...THE GRADIENT WILL RELAX A BIT ON WEDNESDAY BUT TIGHTEN AGAIN THURSDAY INTO FRIDAY AS ATLANTIC HIGH PRESSURE STRENGTHENS TO OUR EAST AND THE INLAND TROUGH DEEPENS. CONDITIONS LOOK TO REMAIN BELOW SMALL CRAFT CRITERIA BUT WE COULD SEE SOME SOLID 15-20 KTS DURING OVERNIGHT SURGES AND THE COASTAL SEABREEZE COULD EXCEED 15 KT AT TIMES DURING THE AFTERNOONS. SEAS WILL BE A MIXTURE OF SHORT PERIOD WIND DRIVEN WAVES AND LONGER PERIOD SWELL WAVES...WITH THE RESULTING COMBINED SEAS MOSTLY HELD AT OR BELOW 4 OR 5 FT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jul 24, 4:17 PM EDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 417 PM EDT TUE JUL 24 2012 AMZ354-374-GAZ087-088-099>101-114>119-137>141-251000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 417 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AND SOME MAY BECOME SEVERE WITH DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING THE MAIN HAZARDS. HOWEVER...LARGE HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT...TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH HIGH HUMIDITY COULD LEAD TO HEAT INDEX VALUES REACHING OR EXCEEDING 110 DEGREES FOR MID TO LATE WEEK. HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... IF YOU OBSERVE SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE HAIL PLEASE LET US KNOW EITHER BY PHONE AT 1-888-383-2024...BY EMAIL AT CHS.SKYWARN@NOAA.GOV...OR BY TWITTER USING #WXREPORT. AMZ330-350-352-SCZ040-042>045-047-052-251000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-ALLENDALE- HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER- TIDAL BERKELEY- 417 PM EDT TUE JUL 24 2012 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...AN AREA OF THUNDERSTORMS TO THE NORTH AND NORTHWEST IS EXPECTED TO APPROACH THE AREA THIS EVENING...POSSIBLY PUSHING ALL THE WAY TO THE COAST BETWEEN ABOUT 9 PM AND MIDNIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...LARGE HAIL WILL ALSO BE POSSIBLE. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT...TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH HIGH HUMIDITY COULD LEAD TO HEAT INDEX VALUES REACHING OR EXCEEDING 110 DEGREES FOR MID TO LATE WEEK. HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... IF YOU OBSERVE SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE HAIL PLEASE LET US KNOW EITHER BY PHONE AT 1-888-383-2024...BY EMAIL AT CHS.SKYWARN@NOAA.GOV...OR BY TWITTER USING #WXREPORT. SCZ048>051-251000- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 417 PM EDT TUE JUL 24 2012 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...AN AREA OF THUNDERSTORMS TO THE NORTH AND NORTHWEST IS EXPECTED TO APPROACH THE AREA THIS EVENING...POSSIBLY PUSHING ALL THE WAY TO THE COAST BETWEEN ABOUT 9 PM AND MIDNIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...LARGE HAIL WILL ALSO BE POSSIBLE. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT...TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH HIGH HUMIDITY COULD LEAD TO HEAT INDEX VALUES REACHING OR EXCEEDING 110 DEGREES FOR MID TO LATE WEEK. HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... IF YOU OBSERVE SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE HAIL PLEASE LET US KNOW EITHER BY PHONE AT 1-888-383-2024...BY EMAIL AT CHS.SKYWARN@NOAA.GOV...OR BY TWITTER USING #WXREPORT.
In the hours before
Local storm report, Jul 24, 10:58 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1058 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG 1 WNW JACKSONBORO 32.77N 80.46W
07/24/2012 COLLETON SC DEPT OF HIGHWAYS
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
CLINIC DRIVE AND ACE BASIN PARKWAY.
&&
EVENT NUMBER CHS1200518
DPBLocal storm report, Jul 24, 11:00 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1100 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND DMG 1 SE HAMPTON 32.87N 81.12W
07/24/2012 HAMPTON SC DEPT OF HIGHWAYS
TREE DOWN NEAR THE INTERSECTION OF LOCUST STREET AND
SHAW DRIVE. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER CHS1200519Local storm report, Jul 24, 11:20 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1120 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND DMG 3 ESE SAINT STEPHEN 33.39N 79.87W
07/24/2012 BERKELEY SC 911 CALL CENTER
THE BERKELEY 911 CALL CENTER RELAYED A REPORT OF A TREE
DOWN ALONG ARROWHEAD ROAD.
&&
EVENT NUMBER CHS1200520
DPBLocal storm report, Jul 24, 11:27 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM MARINE TSTM WIND 3 NE FOLLY BEACH 32.69N 79.89W
07/24/2012 M45 MPH CHARLESTON SC C-MAN STATION
THE FOLLY BEACH C-MAN STATION REPORTED A PEAK WIND GUST
OT 45 MPH.
&&
EVENT NUMBER CHS1200521Local storm report, Jul 24, 11:40 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1140 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG 2 NW MILLETT 33.11N 81.56W
07/24/2012 ALLENDALE SC EMERGENCY MNGR
THE ALLENDALE EMERGENCY MANAGER REPORTED SEVERAL LARGE
TREES AND POWER LINES DOWN NEAR THE INTERSECTION OF
HIGHWAY 125 AND MILLETT ROAD. ONE TREE FELL ON A TANKER.
0857 PM TSTM WND DMG 3 ESE SAINT STEPHEN 33.39N 79.87W
07/24/2012 BERKELEY SC 911 CALL CENTER
THE BERKELEY 911 CALL CENTER RELAYED A REPORT OF A TREE
DOWN ALONG ARROWHEAD ROAD.
0955 PM TSTM WND DMG 1 SSE SANGAREE 33.02N 80.12W
07/24/2012 BERKELEY SC PUBLIC
THE PUBLIC REPORTED 1 TREE DOWN ALONG INTERSTATE 26
BETWEEN MILE MARKERS 201 AND 202.
0959 PM TSTM WND DMG 1 SSW CROWFIELD PLANTAT 33.01N 80.07W
07/24/2012 BERKELEY SC FIRE DEPT/RESCUE
POWERLINES DOWN ALONG HIGHWAY 176 NEAR THE MCALISTER
SMITH FUNERAL HOME. TIME ESTIMATED BASED ON RADAR.
1014 PM LIGHTNING 1 SW CROWFIELD PLANTATI 33.01N 80.07W
07/24/2012 BERKELEY SC SOCIAL MEDIA
LIGHTNING HIT A HOUSE ON HAMLET CIRCLE.
1020 PM LIGHTNING 2 SE KNIGHTSVILLE 32.99N 80.22W
07/24/2012 DORCHESTER SC LAW ENFORCEMENT
HOUSE STRUCK BY LIGHTNING OFF BOON HILL ROAD NEAR
SUMMERVILLE HIGH SCHOOL.
1025 PM TSTM WND DMG CROCKETVILLE 32.92N 81.08W
07/24/2012 HAMPTON SC DEPT OF HIGHWAYS
TREE DOWN ALONG HIGHWAY 601 NEAR CROCKETVILLE. TIME
ESTIMATED BASED ON RADAR.
1037 PM TSTM WND DMG 1 SE HAMPTON 32.87N 81.12W
07/24/2012 HAMPTON SC DEPT OF HIGHWAYS
TREE DOWN NEAR THE INTERSECTION OF LOCUST STREET AND
SHAW DRIVE. TIME ESTIMATED BASED ON RADAR.
1038 PM MARINE TSTM WIND 3 NE FOLLY BEACH 32.69N 79.89W
07/24/2012 M45 MPH CHARLESTON SC C-MAN STATION
THE FOLLY BEACH C-MAN STATION REPORTED A PEAK WIND GUST
OT 45 MPH.
1040 PM TSTM WND DMG 1 WNW JACKSONBORO 32.77N 80.46W
07/24/2012 COLLETON SC DEPT OF HIGHWAYS
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
CLINIC DRIVE AND ACE BASIN PARKWAY.
&&
EVENT NUMBER CHS1200512 CHS1200520 CHS1200516 CHS1200514 CHS1200513
CHS1200515 CHS1200517 CHS1200519 CHS1200521 CHS1200518Special weather statement, Jul 24, 11:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1140 PM EDT TUE JUL 24 2012
SCZ042-047-048-051-250445-
BEAUFORT-COASTAL JASPER-HAMPTON-INLAND JASPER-
1140 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER AND
BEAUFORT COUNTIES THROUGH 1245 AM EDT...
AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM KNOWLES TO PORT
ROYAL TO HUNTING ISLAND...MOVING SOUTH AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...BLUFFTON...BURTON...
CALAWASSIE ISLAND...CLARENDON...COOSAWHATCHIE...DALE...FOLLY FIELD...
FRIPP ISLAND...GARDENS CORNER...HILTON HEAD AIRPORT...HILTON HEAD
ISLAND...JASPER...LADYS ISLAND...LAUREL BAY...LEMON ISLAND...OLD
HOUSE...PARRIS ISLAND...POCOTALIGO...PORT ROYAL...ROSE HILL...SHELDON
AND SHELL POINT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3212 8095 3270 8097 3253 8054 3243 8046
3241 8042 3234 8044 3231 8043 3232 8046
3226 8060 3225 8063 3222 8062 3220 8068
3212 8078
TIME...MOT...LOC 0340Z 346DEG 20KT 3252 8090 3237 8071
3233 8046
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:04 PM EDT | Special Marine Warning | CHS | 116 min | |
| Jul 24, 11:03 PM EDT | Special Marine Warning | CHS | 117 min | |
| Jul 24, 11:44 PM EDT | Special Marine Warning | CHS | 82 min | |
| Jul 25, 3:20 PM EDT | Special Weather Statement | CHS | Chatham | 25 min |
| Jul 25, 4:02 PM EDT | Special Weather Statement | CHS | Liberty | 28 min |
| Jul 25, 4:06 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 30 min |
| Jul 25, 4:30 PM EDT | Special Weather Statement | CHS | Liberty | 30 min |
| Jul 25, 4:49 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 45 min |
| Jul 25, 5:31 PM EDT | Special Weather Statement | CHS | Bryan | 14 min |
| Jul 25, 6:02 PM EDT | Special Weather Statement | CHS | Bulloch | 28 min |
| Jul 25, 6:20 PM EDT | Special Weather Statement | CHS | Tattnall | 10 min |
| Jul 25, 6:31 PM EDT | Special Weather Statement | CHS | Tattnall | 29 min |
| Jul 25, 7:23 PM EDT | Severe Thunderstorm Warning | CHS | Tattnall | 32 min |
| Jul 24, 8:30 PM EDT | Special Weather Statement | CHS | Berkeley | 60 min |
| Jul 24, 8:59 PM EDT | Special Weather Statement | CHS | Dorchester | 61 min |
| Jul 24, 9:14 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 61 min |
| Jul 24, 9:30 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Beaufort, Berkeley, Charleston, Colleton, Dorchester and 2 more | 60 min |
| Jul 24, 10:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 63 min |
| Jul 24, 10:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester, Hampton, Jasper | 64 min |
| Jul 25, 4:51 PM EDT | Special Weather Statement | CHS | Jasper | 24 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.